Alert archive / California / High Wind Warnings in 2008
High Wind Warning 20, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Dec 14, 2008, 5:18 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 15, 2008, 4:00 AM PST. It was in force for 14 hr. 16 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 14, 2008, 5:18 AM PST (13:18 UTC)
- In effect from
- Dec 15, 2008, 4:00 AM PST
- Expired
- Dec 15, 2008, 5:50 PM PST
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 15, 6:55 AM PST | SNOW 0 | Hesperia, CA | JUST BEGINNING TO SNOW AT HESPERIA.TEMPERATURE IS 32 DEGREES. |
| Dec 15, 9:03 AM PST | HEAVY SNOW 30 | Running Springs, CA | SNOWING, WHITEOUT CONDITION. 1 FOOT AN HOUR SNOWFALL, 2.5 FEET ON THE GROUND. |
| Dec 15, 9:26 AM PST | HEAVY SNOW 11 | 2 S Lake Arrowhead, CA | REPORT OF 11 INCHES OF SNOW SINCE 2 AM |
| Dec 15, 10:17 AM PST | HEAVY SNOW 12 | Crestline, CA | A FOOT OR MORE OF SNOW HAS FALLEN IN A SHORT TIME RESULTING IN HAZARDOUS TRAVEL. TWO SEMIS ARE REPORTED JACK KNIFED ON HWY 138 BETWEEN HWY 18 AND THE CITY OF CRESTLINE. NUMEROUS DISABLED VEHICLES ON HIGHWAY 18 |
| Dec 15, 10:20 AM PST | SNOW 1.2 | 5 Wnw Yucca Valley (C79, CA | SNOW STARTED FALLING AT 9 AM AND BY 1020AM IT HAD ACCUMULATED TO 1.25 INCHES. |
| Dec 15, 11:25 AM PST | SNOW 4 | Lucerne Valley, CA | 4 INCHES OF DRY SNOW AT LUCERNE VALLEY. TEMPERATURE IS 30 DEGREES AND FALLING. WINDS ARE CALM |
| Dec 15, 11:42 AM PST | HEAVY SNOW 2.5 | 3 W Landers (Ar190), CA | 2.5 INCHES OF SNOW HAVE FALLEN AT ABOUT 3500 FEET IN ELEVATION IN YUCCA VALLEY. SNOW IS VERY HEAVY AT THIS TIME. |
| Dec 15, 11:48 AM PST | SNOW 0 | 5 S Landers (Ar190), CA | 3.5 INCHES OF SNOW AND STILL SNOWING |
| Dec 15, 11:48 AM PST | SNOW 6 | 4 N Landers (Ar190), CA | 6 INCHES OF SNOW HAVE FALLEN BETWEEN 6 AM AND 1148 PM. VISIBILITY IS DOWN TO 500 FEET IN YUCCA VALLEY |
| Dec 15, 11:58 AM PST | SNOW 18 | Lake Arrowhead, CA | HEAVY SNOW CONTINUING...NONSTOP SINCE 2AM. WINDS STRONG AND GUSTY. HIGHWAY 330 IS CLOSED. |
| Dec 15, 12:12 PM PST | HEAVY SNOW 24 | Forest Falls, CA | TOTAL SNOW DEPTH 24 INCHES...21 INCHES OF SNOW IN THE LAST 4 HOURS. HIGHWAY 38 IS CLOSED |
| Dec 15, 12:17 PM PST | SNOW 3.5 | 5 Wnw Yucca Valley (C79, CA | 3.5 INCHES OF SNOW HAVE FALLEN IN YUCCA VALLEY. |
| Dec 15, 1:35 PM PST | HEAVY SNOW 0 | Running Springs, CA | SNOW IS STILL FALLING AT ABOUT 1 FOOT PER HALF HOUR. SR30 IS CLOSED DUE TO SEVERAL VEHICLES STUCK IN THE MIDDLE OF THE ROAD. |
| Dec 15, 1:40 PM PST | SNOW 0.5 | 11 N Rimrock, CA | RAIN HAS TURNED TO HEAVY SNOW AND 1/2 INCH HAD ACCUMULATED IN YUCCA VALLEY. VISIBILITY HAD ALSO BEEN REDUCED DOWN TO 1/4 MILE. |
| Dec 15, 2:53 PM PST | SNOW 4.5 | 5 S Landers (Ar190), CA | A SPOTTER MEASURED 4.5 INCHES OF SNOW IN YUCCA VALLEY. |
| Dec 15, 3:10 PM PST | SNOW 5.5 | 5 Wnw Yucca Valley (C79, CA | A SPOTTER IN YUCCA VALLEY MEASURED 5.5 INCHES OF SNOW SINCE 905 AM PST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 1.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 141318 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 518 AM PST SUN DEC 14 2008 ...STRONG ONSHORE WINDS FOR LATE TONIGHT THROUGH MONDAY EVENING... .A FAST MOVING PACIFIC STORM SYSTEM WILL BRING STRONG ONSHORE FLOW AND WINDS FOR PORTIONS OF SOUTHWEST CALIFORNIA FOR LATE TONIGHT THROUGH MONDAY EVENING. CAZ055-060-142230- /O.NEW.KSGX.HW.W.0020.081215T1200Z-081216T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 518 AM PST SUN DEC 14 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST MONDAY. AREAS OF SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH LATE TONIGHT AND CONTINUE MONDAY...BECOMING WEST IN THE AFTERNOON. WINDS WILL GUST TO 65 MPH AT TIMES...MAINLY NEAR THE RIDGE TOPS AND ON NORTH AND EAST SLOPES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ056-058-142230- /O.NEW.KSGX.HW.W.0020.081215T1400Z-081216T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 518 AM PST SUN DEC 14 2008 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 10 PM PST MONDAY. AREAS OF SOUTHWEST TO WEST WINDS WILL INCREASE TO 25 TO 35 MPH MONDAY...DECREASING DURING MONDAY EVENING. WINDS WILL GUST TO 60 MPH AT TIMES...MAINLY NEAR THE RIDGE TOPS AND ON EAST SLOPES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ061-062-142230- /O.NEW.KSGX.WI.Y.0088.081215T1400Z-081216T0600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 518 AM PST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 10 PM PST MONDAY. AREAS OF WEST TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH MONDAY...DECREASING DURING MONDAY EVENING. WINDS WILL GUST TO 45 MPH AT TIMES...MAINLY NEAR THE FOOTHILLS A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-043-050-142230- /O.NEW.KSGX.WI.Y.0088.081215T1400Z-081216T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 518 AM PST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST MONDAY. AREAS OF SOUTHWEST WINDS 15 TO 25 MPH WILL DEVELOP LATE TONIGHT OR EARLY MONDAY AND CONTINUE INTO MONDAY AFTERNOON. WINDS WILL GUST TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN
5 follow-up statements
000 WWUS76 KSGX 142051 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1251 PM PST SUN DEC 14 2008 ...STRONG ONSHORE WINDS FOR LATE TONIGHT THROUGH MONDAY EVENING... .A FAST MOVING PACIFIC STORM SYSTEM WILL BRING STRONG ONSHORE FLOW AND HIGH WINDS FOR PORTIONS OF SOUTHWEST CALIFORNIA FOR LATE TONIGHT THROUGH MONDAY EVENING. CAZ055-060-151230- /O.CON.KSGX.HW.W.0020.081215T1200Z-081216T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1251 PM PST SUN DEC 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST MONDAY. AREAS OF SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH LATE TONIGHT AND CONTINUE MONDAY...BECOMING WEST IN THE AFTERNOON. WINDS WILL GUST TO 65 MPH AT TIMES...MAINLY NEAR THE RIDGE TOPS AND ON NORTH AND EAST SLOPES. THE WINDS WILL BEGIN TO DECREASE MONDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ056-058-151230- /O.CON.KSGX.HW.W.0020.081215T1400Z-081216T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 1251 PM PST SUN DEC 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST MONDAY. AREAS OF SOUTHWEST TO WEST WINDS WILL INCREASE TO 25 TO 35 MPH MONDAY...DECREASING DURING MONDAY EVENING. WINDS WILL GUST TO 60 MPH AT TIMES...MAINLY NEAR THE RIDGE TOPS AND ON EAST SLOPES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ061-062-151230- /O.CON.KSGX.WI.Y.0088.081215T1400Z-081216T0600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1251 PM PST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM PST MONDAY. AREAS OF WEST TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH MONDAY...DECREASING DURING MONDAY EVENING. WINDS WILL GUST TO 45 MPH AT TIMES...MAINLY NEAR THE FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-043-050-151230- /O.CON.KSGX.WI.Y.0088.081215T1400Z-081216T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 1251 PM PST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PST MONDAY. AREAS OF SOUTHWEST WINDS 15 TO 25 MPH WILL DEVELOP LATE TONIGHT OR EARLY MONDAY AND CONTINUE INTO MONDAY AFTERNOON. WINDS WILL GUST TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PG
000 WWUS76 KSGX 150400 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 800 PM PST SUN DEC 14 2008 ...STRONG ONSHORE WINDS FOR LATE TONIGHT THROUGH MONDAY EVENING... .A FAST MOVING PACIFIC STORM SYSTEM WILL BRING STRONG ONSHORE FLOW AND HIGH WINDS FOR PORTIONS OF SOUTHWEST CALIFORNIA FOR LATE TONIGHT THROUGH MONDAY EVENING. CAZ055-060-151300- /O.CON.KSGX.HW.W.0020.081215T1200Z-081216T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 800 PM PST SUN DEC 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST MONDAY. AREAS OF SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH LATE TONIGHT AND CONTINUE MONDAY...BECOMING WEST IN THE AFTERNOON. WINDS WILL GUST TO 65 MPH AT TIMES...MAINLY NEAR THE RIDGE TOPS AND ON NORTH AND EAST SLOPES. THE WINDS WILL BEGIN TO DECREASE MONDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ056-058-151300- /O.CON.KSGX.HW.W.0020.081215T1400Z-081216T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 800 PM PST SUN DEC 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST MONDAY. AREAS OF SOUTHWEST TO WEST WINDS WILL INCREASE TO 25 TO 35 MPH MONDAY...DECREASING DURING MONDAY EVENING. WINDS WILL GUST TO 60 MPH AT TIMES...MAINLY NEAR THE RIDGE TOPS AND ON EAST SLOPES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ061-062-151300- /O.CON.KSGX.WI.Y.0088.081215T1400Z-081216T0600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 800 PM PST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM PST MONDAY. AREAS OF WEST TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH MONDAY...DECREASING DURING MONDAY EVENING. WINDS WILL GUST TO 45 MPH AT TIMES...MAINLY NEAR THE FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ042-043-050-151300- /O.CON.KSGX.WI.Y.0088.081215T1400Z-081216T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 800 PM PST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PST MONDAY. AREAS OF SOUTHWEST WINDS 15 TO 25 MPH WILL DEVELOP LATE TONIGHT OR EARLY MONDAY AND CONTINUE INTO MONDAY AFTERNOON. WINDS WILL GUST TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$
000 WWUS76 KSGX 151107 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 307 AM PST MON DEC 15 2008 ...STRONG ONSHORE WINDS DEVELOPING THIS MORNING AND CONTINUING INTO THIS EVENING... .A FAST MOVING PACIFIC STORM SYSTEM WILL BRING STRONG ONSHORE FLOW AND HIGH WINDS FOR PORTIONS OF SOUTHWEST CALIFORNIA FOR THIS MORNING THROUGH EARLY EVENING. CAZ055-060-152230- /O.CON.KSGX.HW.W.0020.081215T1200Z-081216T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 307 AM PST MON DEC 15 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. AREAS OF SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING...BECOMING WEST IN THE AFTERNOON. WINDS WILL GUST TO 60 MPH AT TIMES...MAINLY NEAR THE RIDGE TOPS AND ON NORTH AND EAST SLOPES. THE WINDS WILL BEGIN TO DECREASE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ056-058-152230- /O.CON.KSGX.HW.W.0020.081215T1400Z-081216T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 307 AM PST MON DEC 15 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING. AREAS OF SOUTHWEST TO WEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING...DECREASING DURING THE EVENING. WINDS WILL GUST TO 60 MPH AT TIMES...MAINLY NEAR THE RIDGE TOPS AND ON EAST SLOPES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ061-062-152230- /O.CON.KSGX.WI.Y.0088.081215T1400Z-081216T0600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 307 AM PST MON DEC 15 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING. AREAS OF WEST TO NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH DURING THE MORNING...DECREASING IN THE EVENING. WINDS WILL GUST TO 45 MPH AT TIMES...MAINLY NEAR THE FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ042-043-050-152230- /O.CON.KSGX.WI.Y.0088.081215T1400Z-081216T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 307 AM PST MON DEC 15 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. AREAS OF SOUTHWEST WINDS 15 TO 25 MPH WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. WINDS WILL GUST TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ MARTIN
000 WWUS76 KSGX 152038 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1238 PM PST MON DEC 15 2008 ...STRONG ONSHORE WINDS CONTINUING INTO THIS EVENING... .A FAST MOVING PACIFIC STORM SYSTEM WILL BRING STRONG ONSHORE FLOW AND HIGH WINDS FOR PORTIONS OF SOUTHWEST CALIFORNIA THROUGH EARLY EVENING. CAZ055-060-160200- /O.CON.KSGX.HW.W.0020.000000T0000Z-081216T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1238 PM PST MON DEC 15 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. AREAS OF SOUTHWEST WINDS WILL CONTINUE 25 TO 35 MPH THIS AFTERNOON. WINDS WILL GUST TO 60 MPH AT TIMES...MAINLY NEAR THE RIDGE TOPS AND ON NORTH AND EAST SLOPES. THE WINDS WILL BEGIN TO DECREASE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ056-058-160200- /O.CON.KSGX.HW.W.0020.000000T0000Z-081216T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 1238 PM PST MON DEC 15 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. AREAS OF SOUTHWEST TO WEST WINDS WILL CONTINUE 25 TO 35 MPH...DECREASING DURING THE EVENING. WINDS WILL GUST TO 60 MPH AT TIMES...MAINLY NEAR THE RIDGE TOPS AND ON EAST SLOPES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ061-062-160200- /O.CON.KSGX.WI.Y.0088.000000T0000Z-081216T0600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1238 PM PST MON DEC 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. AREAS OF WEST TO NORTHWEST WINDS WILL CONTINUE 15 TO 25 MPH...DECREASING IN THE EVENING. WINDS WILL GUST TO 45 MPH AT TIMES...MAINLY NEAR THE FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ042-043-050-160200- /O.CON.KSGX.WI.Y.0088.000000T0000Z-081216T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 1238 PM PST MON DEC 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. AREAS OF SOUTHWEST WINDS 15 TO 25 MPH WILL CONTINUE THROUGH THE AFTERNOON. WINDS WILL GUST TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ PG
000 WWUS76 KSGX 160150 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 550 PM PST MON DEC 15 2008 CAZ055-056-058-060-160300- /O.CAN.KSGX.HW.W.0020.000000T0000Z-081216T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 550 PM PST MON DEC 15 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. $$ CAZ061-062-160300- /O.CAN.KSGX.WI.Y.0088.000000T0000Z-081216T0600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 550 PM PST MON DEC 15 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ CAZ042-043-050-160300- /O.CAN.KSGX.WI.Y.0088.000000T0000Z-081216T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 550 PM PST MON DEC 15 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Dec 14, 3:50 AM PST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 14, 3:50 AM PST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
350 AM PST SUN DEC 14 2008
.SYNOPSIS...
COOL MOIST ONSHORE FLOW PATTERN WILL CONTINUE THROUGH MID WEEK WITH
PERIODS OF PRECIPITATION...HEAVIEST MONDAY AND POSSIBLY AGAIN
WEDNESDAY. DRIER WITH SLOW WARMING FOR LATE IN THE WEEK. MODERATE TO
STRONG ONSHORE FLOW AT TIMES THE NEXT FEW DAYS WILL BRING GUSTY
WINDS IN THE MOUNTAINS...DESERTS...AND COASTAL WATERS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TODAY THROUGH TUESDAY)...
SCATTERED SHOWERS WILL CONTINUE ACROSS PORTIONS OF MAINLY SAN DIEGO
COUNTY EARLY THIS MORNING WITH ISOLATED SHOWERS POSSIBLE ALONG WEST
FACING SLOPES THROUGH THIS AFTERNOON. WITH THESE EXCEPTIONS...THERE
WILL BE SOME BREAK IN THE CLOUDS...WINDS...AND PRECIPITATION TODAY
IN ADVANCE OF THE NEXT SYSTEM FOR LATE TONIGHT AND MONDAY. FOR THIS
NEXT SYSTEM...UPPER JET DYNAMICS WILL INCREASE LARGE SCALE
ASCENT...WARM ADVECTION IN ADVANCE OF THE SYSTEM WILL INCREASE LOWER
LEVEL LIFT...AND STRENGTHENING OF THE ONSHORE FLOW WILL INCREASE
OROGRAPHIC LIFT ON WEST AND SOUTHWEST FACING SLOPES. THE HEAVIEST
AND MOST WIDESPREAD PRECIPITATION IS EXPECTED TO REACH FAR NORTHWEST
SECTIONS LATE TONIGHT...MOVING ACROSS MOST OF THE FORECAST AREA
MONDAY MORNING...THEN DECREASING FROM THE NORTHWEST MONDAY
AFTERNOON. AMOUNTS ARE EXPECTED TO RANGE FROM AROUND ONE TO ONE AND
ONE HALF INCH AT THE COAST TO 2 TO 3 INCHES ON THE COASTAL SLOPES.
THE SNOW LEVEL WILL BE AROUND 4000 TO 4500 FEET WITH HEAVY SNOWFALL
ACCUMULATIONS POSSIBLE ABOVE 5500 TO 6000 FEET. THE ONSHORE FLOW
SHOULD BE OF SUFFICIENT STRENGTH FOR AT LEAST ADVISORY STRENGTH
WINDS IN THE MOUNTAINS AND DESERTS MONDAY INTO MONDAY EVENING. WINDS
IN FAR NORTHWEST AREAS MAY REACH ADVISORY STRENGTH AS EARLY AS LATE
TONIGHT. NEAR ADVISORY STRENGTH WINDS ARE POSSIBLE IN SOME COAST AND
VALLEY AREAS MONDAY. AS THIS SYSTEM MOVES INLAND...SCATTERED SHOWERS
WILL LINGER INTO MONDAY NIGHT AND TUESDAY.
&&
.LONG TERM (WEDNESDAY THROUGH SATURDAY)...
THE NEXT SYSTEM FOR WEDNESDAY IS MORE PROBLEMATIC FOR AMOUNTS. WHILE
THE BULK OF THE MODELS HAVE A COLD UPPER LOW IN THE VICINITY OF
SOUTHERN CALIFORNIA WEDNESDAY...THERE ARE ENOUGH MODELS AND MODEL
RUNS THAT DO HAVE THE STRONGEST DYNAMICS OFF THE COAST...EVENTUALLY
PROGRESSING INTO NORTHERN BAJA...TO THINK THAT AMOUNTS COULD
GENERALLY BE LESS THAN FOR MONDAY AND FOCUSED FARTHER SOUTH. THE QPF
HAS BEEN REDUCED SOMEWHAT FOR WEDNESDAY TO ACCOUNT FOR THIS
POSSIBILITY THOUGH THERE DOES REMAIN THE POTENTIAL FOR LOCALLY HEAVY
PRECIPITATION IN PORTIONS OF CALIFORNIA ON WEDNESDAY. WITH THE COLD
UPPER LOW PASSING NEARBY AND MID LEVEL TEMPERATURES CORRESPONDINGLY
COOLER THAN FOR MONDAY...THE POTENTIAL FOR THUNDERSTORMS SHOULD BE
GREATER ON WEDNESDAY THAN ON MONDAY. FOR THURSDAY THROUGH
SATURDAY...DRYING AND SLOW WARMING AS WEAK HIGH PRESSURE ALOFT BUILDS
IN THE VICINITY OF SOUTHERN CALIFORNIA AS SHOWN BY THE
NCEP HPC-FAVORED ECWMF.
&&
.AVIATION...
141100Z...SKIES WERE GENERALLY CLEAR EARLY THIS MORNING...EXCEPT FOR
ISLAND BANDING CLOUDS AND SHOWERS OVER SAN DIEGO COUNTY. EXPECT
SCT-BKN CLOUDS TO BECOME MORE WIDESPREAD THROUGH 21Z WITH DAYTIME
HEATING. BASES WILL BE BTWN 3000-3500 FEET WITH TOPS TO 6000 FT.
TONIGHT...LOW CLOUDS INCREASE AND LOWER TO 2000 FT BTWN 06Z-12Z
AHEAD OF THE NEXT STORM. AFT 12Z THE CIGS LOWER TO BTWN 500-1000
FEET...AND VIS LOWERS TO LESS THAN 2SM IN RAIN AND FOG. MTNS WILL BE
OBSCURED IN CLDS...FOG...RAIN AND HIGH ELEVATION MTN SNOW BTWN
12Z-21Z MONDAY.
&&
.MARINE...THE HIGH TIDES PEAK AT 7.4 FEET AT THE SAN DIEGO COAST
THIS MORNING...THEN LOWER TO 6.9 FEET MONDAY MORNING. BREEZY POST
FRONTAL WEST WINDS WILL CONTINUE TO PRODUCE CHOPPY SEAS FROM A SHORT
PERIOD WIND SWELL. WINDS WILL DECREASE THIS AFTERNOON AND EVENING.
WINDS RAMP UP AGAIN LATE TONIGHT AND MONDAY MORNING AHEAD OF THE
NEXT POTENT STORM. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS
BTWN 12Z-15Z. SMALL CRAFT ADVISORIES MAY BE NEEDED FOR GUSTY WINDS
AND HAZARDOUS SEAS THEN.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...COASTAL FLOOD ADVISORY UNTIL 11 AM PST MONDAY FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...NONE.
&&
PUBLIC...MARTIN
AVIATION/MARINE...MOEDE
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Dec 13, 4:00 PM PST, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST SAT DEC 13 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-141200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF TODAY AND TONIGHT HIGH WIND WARNING FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS AND DESERTS AND WIND ADVISORY FOR THE SAN DIEGO COUNTY MOUNTAINS AND DESERTS UNTIL MIDNIGHT TONIGHT. AT THE COAST...A COASTAL FLOOD ADVISORY...A HIGH SURF ADVISORY...AND A HIGH RIP CURRENT RISK ARE ALL IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A SERIES OF STORMS WILL BRING OCCASIONAL RAIN AND MOUNTAIN SNOW NEXT WEEK. THE HEAVIEST RAIN IS EXPECTED MONDAY...WITH SCATTERED SHOWERS TUESDAY AND HEAVY SHOWERS DEVELOPING AGAIN ON WEDNESDAY. FLOODING AND DEBRIS FLOW WILL BE POSSIBLE...ESPECIALLY IN AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. STRONG GUSTY WINDS WILL OCCUR AT TIMES OVER THE MOUNTAINS AND DESERTS. A COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM MONDAY FOR HIGH ASTRONOMICAL TIDES AND ELEVATED SURF. A HIGH SURF ADVISORY AND ELEVATED RIP CURRENT RISK CONTINUE AT THE BEACHES THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA AT THIS TIME...BUT MAY BE ACTIVATED NEXT WEEK. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 5:18 AM PST | Wind Advisory | SGX | Riverside, San Diego | 37 hr |
| Dec 14, 5:33 AM PST | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 36 hr |
| Dec 14, 5:38 AM PST | Winter Storm Warning | SGX | Riverside, San Bernardino | 36 hr |
| Dec 14, 5:38 AM PST | Winter Weather Advisory | SGX | San Bernardino, San Diego | 36 hr |
Nearby
High Wind Warnings in California, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.